MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 ROD HOLDER, ANGLED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC VIPER2 ROD HOLDER, ANGLED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 286735100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Surgeon attempted to reconnect the rod onto a new rod holder (one had previously broken) and push the rod up the spine while leveraging down onto the rod holder to raise the tip of the rod.The rod holder snapped again.Patient consequence? no.Is the information being submitted for this complaint all the details that are known/available regarding this event? yes.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination at the macroscopic level revealed that the very end of the rod holder¿s distal tip where the rod interfaces had become fractured.Device was then sent for fracture analysis.The fracture analysis report reveals a static overloading failure.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the rod holder¿s distal tip becoming fractured cannot be positively determined.However, the fracture analysis reveals a static overloading failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 ROD HOLDER, ANGLED
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key7540325
Report Number1526439-2018-50493
Device Sequence Number19453343
Product Code LXH
UDI-Device Identifier10705034214504
UDI-Public(01)10705034214504
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286735100
Device Catalogue Number286735100
Device Lot Number0708MI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2018
Initial Date Received by Manufacturer 04/28/2018
Supplement Date Received by Manufacturer06/07/2018
Initial Report FDA Received Date05/24/2018
Supplement Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1